Posted by chad_3 on September 25, 2002, at 0:50:22
In reply to Re: Social Anxiety, stimulants, hormones, benzos... » chad_3, posted by Rick on September 22, 2002, at 11:26:05
Howdy Rick -
... Back when my pdoc was trying selegiline monotherapy for my social phobia (after a probably-too-short Nardil trial rife wih side effects and what I thought was poop-out), he had me add lithium as a potentiator. That was my weirdest experience ever on psychotropics. The very first night, I laid in bed and my arms and legs would just whip out randomly in exaggerated spastic motions every few minutes. I must have looked like I was doing some kind of supine 70's dance all night long. It really freaked me out, and that was the end of the lithium experiment. Within two days everything was back to normal. >>>>>
That *does* sound scary. I though maybe of looking it up but with movements - is very difficult so many things very similar - the wild flinging sounds like could maybe be myoclonus though, or something similar. Myoclonus I read a bit and found it was best treated with pure 5ht-2 antagnoists. Lithium I think is pro-serotoinin and could lower high d2 dopamine at same time - perhaps that was the deal? Who knows but sounds like could have been a sudden shift from high d2 dopamine and opposite effect on serotonin s2 - to the opposite - quick change and myoclonus.
> Nardil was the only drug that gave me urinary hesitancy, although that was in private and obviously not related to social phobia. That felt very strange and was frustrating and a little scary...to have a bladder begging for emptying and have to stand there five minutes before I could even *begin* the release. Seemed to be much worse at night.
Yep - I had that too noticed it soon after starting. was annoying for me so I went "in private". In my case like about everything that totally went away in a couple months.
While on Nardil, the only problem I recall in public restrooms was falling down from the severe hypotension it caused (that was my first psychotropic, and I think I escalated the dose too-quickly).
I also had some of the hypotension - sometimes would jump out of bed in morning with all the energy ready to go and woops! lay back down. Running up staris - might end up dizzy at top - or getting out of chair and have to sit down again. Again in my case that completely went away took a few months for complete remission of that, was kinda gradual improfvment I think.
> >>So, I'm definitely not going to be one of the first to jump on the Pregnenolone-for-SP bandwagon!
Sometime I want to look and see if taking it straight is the same as having blood levels rise due to something else - as in the caffeine study I saw - because when I looked up pregnenolone straight - on pubmed - I don't recall it being used that way (maybe it is but don't know) - and I typed in on google expecting to see something and did see bunch of salespeople selling it as herb - was about everything I saw top 40 or so hits.... I'll probably want to look that up sometimes so far I only saw caffeine and some steroidal stuff as non-pregneolone drugs affecting blood levels of that- oh i recall ketoconazole raised pregnenolone and dropped testosterone though. finasteride raises terstorone at expense of dht - i noticed my testosterone was actually above range 10% or so of normal range - but is not whole story - dht is more potent - which finasetirde does lower...also lower pregnenolone...
Java), but rather because I think caffeinated coffee and Coke taste SOOO much better than their decaffeinated counterparts. Nonetheless, it does work against my treatment somewhat (as well as possibly raising my heart rate). Even the small amount of jitteriness can make me more prone to some breakthrough vocal tremor in some situations. So during the work week I drink lots of decaf stuff. But I definitely "make up" for it on the weekends, when I make no effort to restrict caffeine intake.
I am pretty sure in part I tolerate higher caffiene due to both serotonergics and/or klonopin ...
> I have a friend who switched to Effexor for depression after years on Prozac. Not only is he delighted with how much better it's working for his depression, but I notice he no longer seems nervous around others and is much more outgoing.
> He claims to have zero sexual dysfunction from it.
My brother also tried Prozac first, and later Paxil. He says Effexor the best by far. And diabetic as I said like your friend. Good for his anxiety, dythymia, and more social. He also claims no sex side efffects as your friend does. Well I wish I could make such a claim for Effexor but I'm afriad it gives me enough at the very low dose aka ssri's! Seems unfair given the anxiety I feel on it!!!! ; )
> I actually started finasteride/Propecia a month after starting Klonopin, when I was concerned that the Klonopin might be causing some hair loss.
> I haven't personally noticed any side effects from the Propecia, but it seems to have done the trick for the hair thinning (regardless of whether it was really due to the Klonopin or not).
Propecia does seem to work really well for most people I understnad - my brother takes it it works for him too ..
> I don't know how much of this is remaining SP vs. other kinds of insecurities vs. personal preference, but the thought of teaching (in the traditional academic sense) continues to scare me.
> I kind of envy those who enjoy it.
Thanks, I appreciate the nice words. I'm not sure yet how I would do but if I try it out I'll be sure to post expereiences. I have tried toastmatsters - but I will say also that I think personal relationships are a *way* more important for our health that the ability to talk in front of a group with ease. I'm sure you've heard about some of the famous stars like Johnny Carson who report being extremely shy "in private" or "at parties" because they aren't in control. It does feel good I think to be able to speak up there and is good - but to me - the real deal is in the interpersonal area - in my case the small groups of interpersonal groups - all contributing in a friendly way - that is my most difficult area in the world of SP I think - moreso that one on one interactions...